MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - INTERMEDIATE NAIL, LEFT D10X240MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - INTERMEDIATE NAIL, LEFT D10X240MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 83250240S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the patient underwent a revision surgery due to the nail breaking at the lag screw junction".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.There are mis-drilling marks observed along the inner surface of the posterior web, majorly towards medial and some of it around the lateral side as well - most likely created by a deviated lag screw step drill, potentially creating a starting point for crack propagation.The fracture appears to have started from the lateral edge on the posterior web and progressed towards medial.The fracture pattern resembles a fatigue fracture, evident by visible lines of rest progressing from lateral to medial, relatively smooth fracture surface on initiation side (posterior web) and abrupt feature on the other side.The breakage initiated in a fatigue manner and broke instantaneously from the other side due to high tension and loading.There are signs of high axial loading evident by presence of heavy lag screw bearing marks on the lateral edge of the proximal segment, superiorly and on the medial edge of the distal portion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.No indications of material, manufacturing or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the provided information, the nail broke from the proximal hole due to fatigue failure.The likely reason for it could be attributed to overloading & patient related factors but an exact root cause cannot be determined until more information like patient information and medical records are available for further evaluation.If any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - INTERMEDIATE NAIL, LEFT D10X240MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24640810
Report Number0008031020-2026-00427
Device Sequence Number18602552
Product Code HSB
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number83250240S
Device Lot NumberK132095
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight195 LB
Patient RaceWhite